Worried about masturbation

Brand-new? This is the place for your questions and discussions on any and all topics, with fellow users or staff, while you get your feet wet.
kindofannoying
newbie
Posts: 3
Joined: Mon Nov 30, 2020 1:00 am
My Awesomeness Quotient: i can remember really unimportant stuff for years
My primary language: English
My pronouns: she/her
My sexual identity and orientation: Straight female
Location: Australia

Worried about masturbation

Unread postby kindofannoying » Fri Apr 02, 2021 6:00 am

Im 17 years old and ive been on an SSRI medication since i was 11 years old. I have never felt sexually aroused and im kind of worried about it.

I have tried to masturbate but I can't get aroused, i've tried watching porn and reading stuff but it doesnt really do much for me. I think im mentally aroused but i can't get my body to match up with that. I have tried touching myself and it doesnt really feel like anything or sometimes clitoral stimulation feels uncomfortable and unpleasant.

I am hoping to get off my medication in about a month but im kind of worried that my problems are not caused by the medication. Ive researched it alot and i think around 90% of women on this medication experience some sort of sexual side effect but i was off the medication for about 2 months and I didnt notice any changes but i didnt really try anything during that time.

Im also not really sure how to get aroused physically or what it feels like. And im worried that my clitoris isnt as sensitive as it should be. Is clitoral stimulation supposed to feel good even when youre not aroused and how sensitive is it when youre not aroused.

Ive also seen things about long term sexual side effects after stopping SSRI's and I know that it is rare and unlikely but i am concerned about it.

I definitely have an interest in having sex and masturbating i just cant get aroused and i dont really have an interest in porn, it feels uncomfortable and wrong to watch.

Sorry this is kind of all over the place I just have alot of things im worried about.

Sam W
scarleteen staff/volunteer
Posts: 7249
Joined: Mon Jul 28, 2014 9:06 am
My Awesomeness Quotient: I raise carnivorous plants
My primary language: english
My pronouns: she/her
My sexual identity and orientation: queer
Location: Desert

Re: Worried about masturbation

Unread postby Sam W » Fri Apr 02, 2021 6:54 am

Hi kindofannoying,

It's quite possible that some or most of this is to do with he SSRIs you're taking, especially if you know sexual side effects are common. Have you ever spoken to a healthcare provider about your concerns, or your worries about the potential side effects of stopping this medication?

As for those worries about your clitoris, if you're not aroused touching it isn't going to feel that good, and it may not be as sensitive as it would be if you were turned on. If you're wanting to learn more about what physical arousal looks and feels like, this article is a great starting point: Sexual Response & Orgasm: A Users Guide.

kindofannoying
newbie
Posts: 3
Joined: Mon Nov 30, 2020 1:00 am
My Awesomeness Quotient: i can remember really unimportant stuff for years
My primary language: English
My pronouns: she/her
My sexual identity and orientation: Straight female
Location: Australia

Re: Worried about masturbation

Unread postby kindofannoying » Fri Apr 02, 2021 7:17 pm

I havent spoken to my doctor because im not really sure how to bring it up with her. It feels kind of awkward i guess

Sam W
scarleteen staff/volunteer
Posts: 7249
Joined: Mon Jul 28, 2014 9:06 am
My Awesomeness Quotient: I raise carnivorous plants
My primary language: english
My pronouns: she/her
My sexual identity and orientation: queer
Location: Desert

Re: Worried about masturbation

Unread postby Sam W » Sat Apr 03, 2021 7:57 am

That's totally understandable! No one ever really tells us how to have those kinds of conversations with a healthcare provider, which can make them feel awkward and intimidating. The simplest way to approach it may be to accept that it's going to feel awkward, but that awkwardness is likely to be worth it. What if you went at it very plainly and said something like, "I think I'm experiencing sexual side effects from this/I'm worried about what side effects might come with stopping. Can we talk about that?"


Return to “Got Questions? Get Answers.”

Who is online

Users browsing this forum: No registered users and 4 guests